Alert archive / Georgia / Winter Storm Warnings in 2013
Winter Storm Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm warning at Jan 17, 2013, 3:01 AM EST for 18 counties in Georgia. It took effect at Jan 17, 2013, 10:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 3:01 AM EST (08:01 UTC)
- In effect from
- Jan 17, 2013, 10:00 AM EST
- Expired
- Jan 17, 2013, 9:31 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS42 KFFC 170801 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 AM EST THU JAN 17 2013 ...SNOW EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT... .A STALLED SURFACE FRONT THAT CONTINUES TO BRING WIDESPREAD RAIN TO MOST OF NORTH AND CENTRAL GEORGIA IS EXPECTED TO SHIFT SOUTH AS A COLD FRONT THIS AFTERNOON. BEHIND THE FRONT...A COLD POLAR AIRMASS WILL BEGIN TO SPREAD INTO GEORGIA. AT THE SURFACE... A LOW WILL STRENGTHEN ACROSS EAST GEORGIA. AS THIS LOW TRACKS TO THE NORTHEAST...WRAP AROUND MOISTURE WILL SWING INTO THE COLD AIR MASS. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWFALL WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS. GAZ001>009-011-012-019-171615- /O.UPG.KFFC.WS.A.0001.130117T1800Z-130118T1500Z/ /O.NEW.KFFC.WS.W.0001.130117T1500Z-130118T1200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 301 AM EST THU JAN 17 2013 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLACK ICE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM ROME TO HIAWASSEE. * HAZARD TYPES...SNOW AND BLACK ICE. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW...WITH UP TO 4 INCHES POSSIBLE AT HIGHER ELEVATIONS. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF EXTREME NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BLACK ICE IS LIKELY ACROSS THE WATCH AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO NEAR 30 BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ013>016-020>025-030>035-041>045-171615- /O.UPG.KFFC.WS.A.0001.130117T1800Z-130118T1500Z/ /O.NEW.KFFC.WW.Y.0001.130117T1800Z-130118T1200Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR 301 AM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND BLACK ICE...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO JEFFERSON...AND SOUTH OF A ROME TO HIAWASSEE LINE. * HAZARD TYPES...LIGHT SNOW AND BLACK ICE. * ACCUMULATIONS...LESS THAN 1 INCH OF SNOW ON GRASSY AND ELEVATED SURFACES. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING NUISANCE DRIVING CONDITIONS. BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO THE LOWER 30S BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW MAY CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
175 WWUS42 KFFC 170839 CCA WSWFFC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 AM EST THU JAN 17 2013 ...SNOW EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT... .A STALLED SURFACE FRONT THAT CONTINUES TO BRING WIDESPREAD RAIN TO MOST OF NORTH AND CENTRAL GEORGIA IS EXPECTED TO SHIFT SOUTH AS A COLD FRONT THIS AFTERNOON. BEHIND THE FRONT...A COLD POLAR AIRMASS WILL BEGIN TO SPREAD INTO GEORGIA. AT THE SURFACE... A LOW WILL STRENGTHEN ACROSS EAST GEORGIA. AS THIS LOW TRACKS TO THE NORTHEAST...WRAP AROUND MOISTURE WILL SWING INTO THE COLD AIR MASS. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWFALL WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS. GAZ001>009-011-012-019-171700- /O.UPG.KFFC.WS.A.0001.130117T1800Z-130118T1500Z/ /O.COR.KFFC.WS.W.0001.130117T1500Z-130118T1200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 338 AM EST THU JAN 17 2013 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLACK ICE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM ROME TO HIAWASSEE. * HAZARD TYPES...SNOW AND BLACK ICE. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW...WITH UP TO 4 INCHES POSSIBLE AT HIGHER ELEVATIONS. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF EXTREME NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO NEAR 30 BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ013>016-020>025-030>035-041>045-171700- /O.UPG.KFFC.WS.A.0001.130117T1800Z-130118T1500Z/ /O.NEW.KFFC.WW.Y.0001.130117T1800Z-130118T1200Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR 338 AM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND BLACK ICE...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO JEFFERSON...AND SOUTH OF A ROME TO HIAWASSEE LINE. * HAZARD TYPES...LIGHT SNOW AND BLACK ICE. * ACCUMULATIONS...LESS THAN 1 INCH OF SNOW ON GRASSY AND ELEVATED SURFACES. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING NUISANCE DRIVING CONDITIONS. BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO THE LOWER 30S BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW MAY CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$
819 WWUS42 KFFC 171636 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1136 AM EST THU JAN 17 2013 ...SNOW EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT... .A STALLED SURFACE FRONT THAT CONTINUES TO BRING WIDESPREAD RAIN TO MOST OF NORTH AND CENTRAL GEORGIA IS EXPECTED TO SHIFT SOUTH AS A COLD FRONT THIS AFTERNOON. BEHIND THE FRONT...A COLD POLAR AIRMASS WILL BEGIN TO SPREAD INTO GEORGIA. AT THE SURFACE...A LOW WILL STRENGTHEN ACROSS EAST GEORGIA. AS THIS LOW TRACKS TO THE NORTHEAST...WRAP AROUND MOISTURE WILL SWING INTO THE COLD AIR MASS. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWFALL WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS. GAZ001>009-011-012-019-180045- /O.CON.KFFC.WS.W.0001.000000T0000Z-130118T1200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1136 AM EST THU JAN 17 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * LOCATIONS...NORTH OF A LINE FROM ROME TO HIAWASSEE. * HAZARD TYPES...SNOW AND BLACK ICE. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW...WITH UP TO 4 INCHES POSSIBLE AT HIGHER ELEVATIONS. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF EXTREME NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO NEAR 30 BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ013>016-020>025-030>035-041>045-180045- /O.CON.KFFC.WW.Y.0001.130117T1800Z-130118T1200Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR 1136 AM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * LOCATIONS...NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO JEFFERSON...AND SOUTH OF A ROME TO HIAWASSEE LINE. * HAZARD TYPES...LIGHT SNOW AND BLACK ICE. * ACCUMULATIONS...LESS THAN 1 INCH OF SNOW ON GRASSY AND ELEVATED SURFACES. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING NUISANCE DRIVING CONDITIONS. BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 40S THIS MORNING DROPPING TO THE LOWER 30S BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW MAY CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$
043 WWUS42 KFFC 171958 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EST THU JAN 17 2013 ...SNOW EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT... .A SURFACE COLD FRONT WILL CONTINUE TO SHIFT SOUTH AND EAST THROUGH THIS EVENING INTO THE CAROLINAS. BEHIND THE FRONT...A COLD POLAR AIRMASS WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS GEORGIA. AT THE SURFACE...A LOW WILL STRENGTHEN ACROSS THE CAROLINAS. AS THIS LOW TRACKS TO THE NORTHEAST...WRAP AROUND MOISTURE WILL SWING INTO THE COLD AIR MASS. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWFALL WILL BE IN THE NORTH GEORGIA MOUNTAINS. GAZ013>016-020-021-180400- /O.UPG.KFFC.WW.Y.0001.000000T0000Z-130118T1200Z/ /O.EXB.KFFC.WS.W.0001.000000T0000Z-130118T1500Z/ PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE 258 PM EST THU JAN 17 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLACK ICE...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE WINTER WEATHER ADVISORY FOR THESE COUNTIES IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM ROME TO CARTERSVILLE...DAWSONVILLE AND CLEVELAND. * HAZARD TYPES...SNOW AND BLACK ICE. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW...ISOLATED 5 INCH TOTALS POSSIBLE AT THE HIGHER ELEVATIONS. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF EXTREME NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S THIS EVENING...AND INTO THE MID AND UPPER 20S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>009-011-012-019-180400- /O.EXT.KFFC.WS.W.0001.000000T0000Z-130118T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 258 PM EST THU JAN 17 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATIONS...NORTH OF A LINE FROM ROME TO CARTERSVILLE...DAWSONVILLE AND CLEVELAND. * HAZARD TYPES...SNOW AND BLACK ICE. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW...ISOLATED 5 INCH TOTALS POSSIBLE AT THE HIGHER ELEVATIONS. * TIMING...RAIN WILL MIX WITH AND BEGIN CHANGING TO SNOW IN NORTHWEST GEORGIA BY EARLY AFTERNOON...SPREADING ACROSS THE REST OF EXTREME NORTH GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING HAZARDOUS DRIVING CONDITIONS. IN ADDITION...BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S THIS EVENING...AND INTO THE MID AND UPPER 20S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ022>025-030>035-041>045-180400- /O.EXT.KFFC.WW.Y.0001.000000T0000Z-130118T1500Z/ FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 258 PM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * LOCATIONS...NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO JEFFERSON...AND SOUTH OF A ROME TO CARTERSVILLE...DAWSONVILLE AND CLEVELAND LINE. * HAZARD TYPES...LIGHT SNOW AND BLACK ICE. * ACCUMULATIONS...UP TO 1 INCH OF SNOW. * TIMING...RAIN WILL MIX WITH SNOW IN WEST CENTRAL GEORGIA THIS AFTERNOON...SPREADING ACROSS THE REST OF NORTH GEORGIA AND PARTS OF CENTRAL GEORGIA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SNOWFALL CREATING NUISANCE DRIVING CONDITIONS. BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING INTO THE MID AND UPPER 30S THIS EVENING... AND INTO THE UPPER 20S TO LOWER 30S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW MAY CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$
567 WWUS42 KFFC 180231 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 931 PM EST THU JAN 17 2013 ...BLACK ICE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA OVERNIGHT AND TOMORROW MORNING... .RAIN AND SNOW HAS EXITED NORTH GEORGIA THIS EVENING. COLDER AIR WILL FILTER INTO THE AREA AND TEMPERATURES ARE EXPECTED TO DROP NEAR OR BELOW FREEZING SHORTLY AFTER MIDNIGHT. MOISTURE ON THE ROADWAYS WILL FREEZE AND BLACK ICE IS EXPECTED THROUGH THE MORNING HOURS. GAZ001>009-011>016-019>021-181045- /O.CAN.KFFC.WS.W.0001.000000T0000Z-130118T1500Z/ /O.NEW.KFFC.WW.Y.0002.130118T0231Z-130118T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 931 PM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR BLACK ICE...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...NORTH OF A LINE FROM ROME TO CARTERSVILLE... DAWSONVILLE AND CLEVELAND. * HAZARD TYPES...BLACK ICE. * TIMING...WET ROADWAYS WILL BEGIN FREEZING SHORTLY AFTER MIDNIGHT. * IMPACTS...BLACK ICE IS LIKELY ACROSS THE AREA TONIGHT AND FRIDAY MORNING WHEN TEMPERATURES FALL BELOW FREEZING. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...WILL FALL INTO THE LOWER 30S AFTER MIDNIGHT AND NEAR 30 OR UPPER 20S BY EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLACK ICE MEANS AREAS OF WET ROADWAYS MAY FREEZE...WHICH WILL CAUSE DRIVING TO BECOME DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ GAZ022>025-030>035-041>045-180345- /O.CAN.KFFC.WW.Y.0001.000000T0000Z-130118T1500Z/ FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 931 PM EST THU JAN 17 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. RAIN AND SNOW HAS EXITED THE AREA. GUSTY WINDS WILL ALLOW ROADWAYS TO DRY BY MORNING. TEMPERATURES WILL DROP TO NEAR FREEZING BY DAYBREAK. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 1:08 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 17, 1:08 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 AM EST THU JAN 17 2013 .PREV DISCUSSION... /ISSUED 1019 PM EST WED JAN 16 2013/ UPDATE... NO MAJOR CHANGES TO THE SHORT TERM PORTIONS OF THE FORECAST. I'VE MADE MINOR TWEAKS TO THE HOURLY TEMPERATURES AND POPS/WEATHER BASED UPON CURRENT TRENDS. STILL LOOKS LIKE A WINTER EVENT SETTING UP PARTICULARLY ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA AS AN UPPER LOW ROTATES ACROSS THE AREA. WHILE FURTHER SOUTH WILL NOT HAVE SIGNIFICANT ACCUMULATIONS DUE TO THE WARM AIR IN PLACE INITIALLY...THERE WILL BE WINTER WEATHER IMPACTS EXPECTED. SEE THE WINTER WEATHER MESSAGE /ATLWSWFFC/ FOR DETAILS CONCERNING THE WINTER STORM WATCH FOR PORTIONS OF NORTH GEORGIA THURSDAY. PREV DISCUSSION... /ISSUED 653 PM EST WED JAN 16 2013/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... STATIC PATTERN THAT HAS PERSISTED ACROSS THE REGION IS ABOUT TO GET A SWIFT KICK OUT OF HERE AS A STRONG UPPER LOW/SHORT WAVE APPROACHES FROM THE WEST. MODELS CONTINUE TO SHOW THIS SYSTEM OPENING UP AND WEAKENING A BIT AS IT PASSES THURSDAY...BUT PLENTY OF MOISTURE IN PLACE OVER THE REGION WITH AMPLE COLD AIR TO THE NORTHWEST OF THE STATE FOR A SHOT OF WINTRY WEATHER ACROSS NORTH GEORGIA. MODERATE RAIN SPREADS NORTHEAST ACROSS THE FORECAST AREA LATE TONIGHT IN THE STRONG WARM/MOIST ADVECTION AHEAD OF THE APPROACHING SYSTEM. CURRENT FLOOD WATCH WILL BE CONTINUED THROUGH THE DAY THURSDAY...SEE THE HYDRO SECTION BELOW AND THE FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR DETAILS CONCERNING THE FLOOD THREAT. AS THE UPPER LOW MOVES ACROSS DURING THE DAY...COLD AIR ALOFT BEGINS TO PROVIDE A SUITABLE ENVIRONMENT FOR A MIXTURE OF RAIN AND SNOW ACROSS NORTH GEORGIA. LOWEST LEVELS REMAIN TOO WARM FOR THIS TO REACH THE GROUND INITIALLY AS WE START THE DAY...BUT COOLER AIR IN THE LOWER LAYERS SPREADS IN FROM THE NORTHWEST THROUGH THE DAY ALLOWING A RAIN/SNOW MIXTURE TO SPREAD SOUTHEAST AS WELL...REACHING AS FAR SOUTH AS THE ATLANTA METRO AREA BY LATE AFTERNOON. WE ARE STILL NOT EXPECTING SIGNIFICANT ACCUMULATIONS IN THE ATLANTA AREA BUT WILL LIKELY SEE SOME EVENTUAL ACCUMULATIONS FARTHER NORTH. SEE THE WINTER WEATHER MESSAGE /ATLWSWFFC/ FOR DETAILS CONCERNING THE WINTER STORM WATCH FOR PORTIONS OF NORTH GEORGIA THURSDAY. MOISTURE EXITS QUICKLY THURSDAY NIGHT WITH MUCH COLDER...BUT DRY... AIR MASS FILLING IN BEHIND. 20 LONG TERM /FRIDAY THROUGH WEDNESDAY/... MADE ONLY MINOR CHANGES TO TEMPS AND CLOUDS THROUGH THE EXTENDED AS GFS AND ECMWF CONTINUE TO SHOW GOOD AGREEMENT... WITH A COOL DOME OF DRY HIGH PRESSURE DOMINATING THROUGH THE LONG TERM. THIS WILL GIVE US A NORTHWEST FLOW ALOFT... USHERING IN A MUCH DRIER AND COLDER AIR MASS... WHICH WILL BRING MORE SEASONABLE TEMPERATURES BACK TO THE REGION FOR THIS WEEKEND AND EARLY NEXT WEEK. 39 HYDROLOGY... ALL GUIDANCE AND HPC ARE IN FAIRLY GOOD AGREEMENT WITH ANOTHER ROUND OF 1 TO 2 INCHES OF PRECIP EXPECTED FROM TONIGHT THROUGH THURSDAY EVENING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. MANY RIVERS AND STREAMS ACROSS NORTH GEORGIA CONTINUE TO EXPERIENCE FLOODING... AND WITH THESE RAINFALL AMOUNTS... EXPECT A FEW MORE TO POSSIBLY EXPERIENCE FLOODING. THEREFORE... WILL CONTINUE WITH THE FLOOD WATCH FOR NORTH GEORGIA THAT INCLUDES THE NORTH METRO ATLANTA THROUGH THURSDAY EVENING. THE RAINS WILL FINALLY PUSH EAST OF THE AREA BY MID TO LATE THURSDAY EVENING...WITH A MUCH DRIER AIR MASS SPREADING IN BEHIND A DEPARTING COLD FRONT. 20/39 && .AVIATION... 06Z UPDATE... PRIMARY CONCERN THIS FCST IS CHC FOR FROZEN PRECIP THURS AFTERNOON AND EVENING. EXPECT PERIODS OF RAIN WITH IFR CIGS AND VSBYS TO CONTINUE THROUGH THE DAY INTO THE AFTERNOON AFTER WHICH UPPER STORM SYSTEM WILL MOVE IN AND COOL TEMPERATURES ALOFT. COULD SEE SNOW MIX WITH RAIN AROUND 22Z NORTH OF ATL TO GVL LINE. SFC WINDS WILL BE STRONG IN THE AFTERNOON/EVENING AS SFC LOW PRESSURE MOVES EAST ROUGHLY ALONG I-20/I-85. NORTH GA AIRPORTS WILL SEE NW WINDS SHIFT TO SW BY 17Z THEN BACK TO NW AROUND 22Z AT 15-20KTS WITH GUSTS TO 30KTS THRU THE EVENING. PRECIP AND CLOUDS SHOULD CLEAR OUT RAPIDLY AROUND 03-05Z AS SYSTEM LIFTS OUT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO LOW CONFIDENCE ON LIKELIHOOD OF SNOW OVER NORTH GA. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 32 51 29 / 100 70 5 0 ATLANTA 50 30 51 34 / 100 30 5 0 BLAIRSVILLE 46 25 48 27 / 100 70 5 0 CARTERSVILLE 47 27 48 28 / 100 30 5 0 COLUMBUS 56 30 53 33 / 100 10 5 0 GAINESVILLE 51 29 49 31 / 100 70 5 0 MACON 58 33 55 30 / 90 20 5 0 ROME 44 28 46 28 / 100 30 5 0 PEACHTREE CITY 51 28 50 24 / 100 20 5 0 VIDALIA 64 35 57 34 / 70 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE... COBB...DADE...DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON... LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...TDP LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Jan 16, 8:07 PM EST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EST WED JAN 16 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 807 PM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOODING POTENTIAL CONTINUES ACROSS NORTH GEORGIA TONIGHT... GULF MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A STATIONARY FRONT ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR WIDESPREAD RAIN WHICH COULD PRODUCE AN ADDITION 1 TO 2 INCHES THROUGH TONIGHT. THIS WILL KEEP THE RISK OF FLOODING OF SMALL STREAMS...RIVERS AND LOW LYING AREAS ACROSS NORTH GEORGIA. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN WILL CONTINUE THURSDAY WITH ADDITIONAL AMOUNTS OF UP TO 1 INCH ACROSS NORTH GEORGIA. AMOUNTS WILL BE LIGHTER ACROSS CENTRAL AND SOUTH GEORGIA. ARCTIC AIR WILL BEGIN TO SPREAD INTO GEORGIA THURSDAY AFTERNOON. THIS WILL CAUSE THE RAIN TO CHANGE TO SNOW ACROSS NORTH GEORGIA THURSDAY AFTERNOON AND INTO THURSDAY EVENING. TWO TO FOUR INCHES OF SNOW ARE POSSIBLE OVER THE NORTHEAST GEORGIA MOUNTAINS WITH LESSER AMOUNTS ELSEWHERE. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:32 AM EST | River Flood Warning | FFC | Barrow, Jackson | 4 hr |
| Jan 17, 3:01 AM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Carroll, Cherokee, Cobb and 14 more | 19 hr |
| Jan 17, 1:13 PM EST | River Flood Warning | FFC | Forsyth | 10 hr |
Nearby
Winter Storm Warnings in Georgia, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.